Alert archive / Missouri / Winter Storm Warnings in 2025
Winter Storm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this winter storm warning at Jan 9, 2025, 1:58 AM CST for 18 counties in Missouri; Cherokee County, Kansas. It took effect at Jan 9, 2025, 5:00 PM CST. It was in force for 21 hr. 60 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 9, 2025, 1:58 AM CST (07:58 UTC)
- In effect from
- Jan 9, 2025, 5:00 PM CST
- Expired
- Jan 10, 2025, 1:39 PM CST
- In force
- 21 hr
- Issued by
- NWS Springfield, MO
Counties Cherokee County, KS, Barry County, MO, Christian County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Howell County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Shannon County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 12:00 AM CST | SNOW 5.8 | Mountain View, MO | |
| Jan 10, 5:45 AM CST | SNOW 6.3 | 5 Nw Anderson, MO | Report from Emergency Management of 6.3 inches of snowfall through 540 am this morning. |
| Jan 10, 5:53 AM CST | SNOW 5 | 3 Sw Bassville, MO | |
| Jan 10, 6:00 AM CST | SNOW 4.5 | 1 S Joplin, MO | Joplin Police Department measured 4.5 inches of snowfall through 6 am this morning. |
| Jan 10, 6:15 AM CST | SNOW 5.3 | 5 S Rader, MO | Trained spotter measured 5.3 inches of snowfall 7 miles east of Niangua at 615 am this morning. |
| Jan 10, 6:20 AM CST | SNOW 4.5 | Gainesville, MO | |
| Jan 10, 6:30 AM CST | SNOW 4.2 | Kirbyville, MO | Emergency Management measured 4.2 inches of snowfall in Kirbyville as of 630am this morning. |
| Jan 10, 6:30 AM CST | SNOW 5 | 4 W Anderson, MO | |
| Jan 10, 6:45 AM CST | SNOW 4.8 | 3 E Springfield, MO | Trained spotter measured 4.8 inches of snowfall in east Springfield as 645 am this morning. |
| Jan 10, 6:56 AM CST | SNOW 4.5 | Joplin, MO | |
| Jan 10, 6:58 AM CST | SNOW 4.5 | West Plains, MO | |
| Jan 10, 6:59 AM CST | SNOW 5 | Willard, MO | |
| Jan 10, 7:00 AM CST | SNOW 5 | Marionville, MO | |
| Jan 10, 7:01 AM CST | SNOW 5 | Stotts City, MO | |
| Jan 10, 7:02 AM CST | SNOW 5 | Marshfield, MO | |
| Jan 10, 7:03 AM CST | SNOW 5 | Clever, MO | |
| Jan 10, 7:03 AM CST | SNOW 5 | Nixa, MO | |
| Jan 10, 7:04 AM CST | SNOW 3 | Willow Springs, MO | |
| Jan 10, 7:05 AM CST | SNOW 3.5 | Mansfield, MO | |
| Jan 10, 7:06 AM CST | SNOW 4.5 | Galena, MO | |
| Jan 10, 7:08 AM CST | SNOW 5.8 | Freistatt, MO | |
| Jan 10, 7:09 AM CST | SNOW 4.8 | Lampe, MO | |
| Jan 10, 7:11 AM CST | SNOW 4.8 | Reeds Spring, MO | |
| Jan 10, 7:16 AM CST | SNOW 5.5 | Springfield, MO | |
| Jan 10, 7:18 AM CST | SNOW 5 | Branson, MO | |
| Jan 10, 7:27 AM CST | SNOW 6 | Purdy, MO | |
| Jan 10, 7:30 AM CST | SNOW 4.9 | Sarcoxie, MO | Photo via social media. |
| Jan 10, 7:37 AM CST | SNOW 4.5 | Ava, MO | |
| Jan 10, 7:45 AM CST | SNOW 5 | Strafford, MO | |
| Jan 10, 7:47 AM CST | SNOW 4.5 | Bradleyville, MO | |
| Jan 10, 7:50 AM CST | SNOW 5 | 1 N Neosho, MO | |
| Jan 10, 7:50 AM CST | SNOW 5 | Northview, MO | |
| Jan 10, 7:57 AM CST | SNOW 5.5 | 2 E Goodman, MO | |
| Jan 10, 8:00 AM CST | SNOW 5.5 | Duquesne, MO | Photo via social media. |
| Jan 10, 8:00 AM CST | SNOW 7.5 | Mount Vernon, MO | Photo via social media. |
| Jan 10, 8:13 AM CST | SNOW 6.5 | 1 E Battlefield, MO | |
| Jan 10, 8:14 AM CST | SNOW 6 | Ash Grove, MO | |
| Jan 10, 8:15 AM CST | SNOW 6.2 | 4 Wsw Springfield, MO | |
| Jan 10, 8:16 AM CST | SNOW 6.3 | 3 Wsw Springfield, MO | |
| Jan 10, 8:22 AM CST | SNOW 6 | 4 Nne Battlefield, MO | |
| Jan 10, 8:26 AM CST | SNOW 4.8 | Nixa, MO | |
| Jan 10, 8:26 AM CST | SNOW 5.5 | Marshfield, MO | |
| Jan 10, 8:28 AM CST | SNOW 5 | Webb City, MO | |
| Jan 10, 8:29 AM CST | SNOW 5.5 | Republic, MO | |
| Jan 10, 8:37 AM CST | SNOW 5.3 | Joplin, MO | |
| Jan 10, 8:39 AM CST | SNOW 5.8 | Halltown, MO | |
| Jan 10, 8:44 AM CST | SNOW 5 | 4 N Three Brothers, MO | |
| Jan 10, 8:46 AM CST | SNOW 5.3 | Fordland, MO | |
| Jan 10, 9:05 AM CST | SNOW 4.7 | 1 N Silver Dollar City, MO | |
| Jan 10, 9:09 AM CST | SNOW 5.5 | 3 N Golden, MO | |
| Jan 10, 9:15 AM CST | SNOW 5 | Walnut Shade, MO | |
| Jan 10, 9:18 AM CST | SNOW 5 | Seymour, MO | |
| Jan 10, 9:30 AM CST | SNOW 5 | Branson, MO | |
| Jan 10, 9:35 AM CST | SNOW 6.5 | Monett, MO | |
| Jan 10, 9:36 AM CST | SNOW 6 | Forsyth, MO | |
| Jan 10, 9:37 AM CST | SNOW 4 | West Plains, MO | |
| Jan 10, 9:37 AM CST | SNOW 6 | Strafford, MO | |
| Jan 10, 9:38 AM CST | SNOW 7 | 2 Nnw Galloway, MO | |
| Jan 10, 9:39 AM CST | SNOW 5 | Rogersville, MO | |
| Jan 10, 9:39 AM CST | SNOW 8 | Washburn, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS43 KSGF 090758 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 158 AM CST Thu Jan 9 2025 MOZ095>098-101>106-092000- /O.UPG.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/ /O.NEW.KSGF.WS.W.0002.250109T2300Z-250111T0000Z/ Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark- Oregon- 158 AM CST Thu Jan 9 2025 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 6 inches. * WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, McDonald, Ozark, Stone, and Taney Counties. * WHEN...From 5 PM this afternoon to 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ KSZ073-097-101-MOZ055>058-066>071-077>083-088>094-092000- /O.CON.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/ Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence- 158 AM CST Thu Jan 9 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations between 2 and 4 inches. * WHERE...Portions of southeast Kansas and central, east central, south central, southwest, and west central Missouri. * WHEN...From 5 PM this afternoon to 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf KP
7 follow-up statements
890 WWUS43 KSGF 091903 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 103 PM CST Thu Jan 9 2025 KSZ101-MOZ082-083-088-090>094-101200- /O.UPG.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/ /O.EXA.KSGF.WS.W.0002.250109T2300Z-250111T0000Z/ Cherokee-Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence- 103 PM CST Thu Jan 9 2025 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations between 4 and 6 inches. * WHERE...In Kansas, Cherokee County. In Missouri, Dent, Texas, Greene, Jasper, Lawrence, Newton, Webster, and Wright Counties. * WHEN...From 5 PM this afternoon to 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ MOZ095>098-101>106-101200- /O.CON.KSGF.WS.W.0002.250109T2300Z-250111T0000Z/ Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark- Oregon- 103 PM CST Thu Jan 9 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Heavy snow expected. Total snow accumulations between 5 and 7 inches. * WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, McDonald, Ozark, Stone, and Taney Counties. * WHEN...From 5 PM this afternoon to 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ KSZ073-097-MOZ055>058-066>071-077>081-089-101200- /O.CON.KSGF.WW.Y.0002.250109T2300Z-250111T0000Z/ Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair- Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede- Dade- 103 PM CST Thu Jan 9 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 PM CST FRIDAY... * WHAT...Snow expected. Total snow accumulations between 3 and 5 inches. * WHERE...Portions of southeast Kansas and central, east central, southwest, and west central Missouri. * WHEN...From 5 PM this afternoon to 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening and Friday morning commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
785 WWUS43 KSGF 100348 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 948 PM CST Thu Jan 9 2025 KSZ101-MOZ082-083-088-090>094-101330- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Cherokee-Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence- 948 PM CST Thu Jan 9 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Heavy snow. Additional snow accumulations between 4 and 6 inches. * WHERE...In Kansas, Cherokee County. In Missouri, Dent, Texas, Greene, Jasper, Lawrence, Newton, Webster, and Wright Counties. * WHEN...Until 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ MOZ095>098-101>106-101330- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark- Oregon- 948 PM CST Thu Jan 9 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Heavy snow. Additional snow accumulations between 5 and 7 inches. * WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, McDonald, Ozark, Stone, and Taney Counties. * WHEN...Until 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ KSZ073-097-MOZ055>058-066>071-077>081-089-101330- /O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair- Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede- Dade- 948 PM CST Thu Jan 9 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... * WHAT...Snow. Additional snow accumulations between 3 and 5 inches. * WHERE...Portions of southeast Kansas and central, east central, southwest, and west central Missouri. * WHEN...Until 6 PM CST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions will impact the Friday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Titus
233 WWUS43 KSGF 100826 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 226 AM CST Fri Jan 10 2025 KSZ101-MOZ082-083-088-090>094-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Cherokee-Texas-Dent-Jasper-Greene-Webster-Wright-Newton-Lawrence- 226 AM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. * WHERE...In Kansas, Cherokee County. In Missouri, Dent, Texas, Greene, Jasper, Lawrence, Newton, Webster, and Wright Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ MOZ095>098-101>106-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-Taney-Ozark- Oregon- 226 AM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. * WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, McDonald, Ozark, Stone, and Taney Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Friday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ KSZ073-097-MOZ055>058-066>071-077>081-089-110000- /O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Bourbon-Crawford-Benton-Morgan-Miller-Maries-Vernon-St. Clair- Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-Laclede- Dade- 226 AM CST Fri Jan 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. * WHERE...Portions of southeast Kansas and central, east central, southwest, and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday morning and evening commutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. In Kansas, call 5 1 1 for road conditions. In Missouri, call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf KP
650 WWUS43 KSGF 101740 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1140 AM CST Fri Jan 10 2025 KSZ101-MOZ088-093-101-101845- /O.CAN.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Cherokee-Jasper-Newton-McDonald- 1140 AM CST Fri Jan 10 2025 ...WINTER STORM WARNING IS CANCELLED... Snow has ended across the area. Roads remain snow covered and travel remains hazardous. $$ KSZ073-097-MOZ066-077-101845- /O.CAN.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Bourbon-Crawford-Vernon-Barton- 1140 AM CST Fri Jan 10 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended across the area. Roads remain snow covered and travel remains hazardous. $$ MOZ082-083-090>092-094-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Texas-Dent-Greene-Webster-Wright-Lawrence- 1140 AM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations up to one inch. * WHERE...Dent, Texas, Greene, Lawrence, Webster, and Wright Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ MOZ095>098-102>106-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- 1140 AM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Heavy snow. Additional snow accumulations up to one inch. * WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, Ozark, Stone, and Taney Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ MOZ055>058-067>071-078>081-089-110000- /O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Benton-Morgan-Miller-Maries-St. Clair-Hickory-Camden-Pulaski- Phelps-Cedar-Polk-Dallas-Laclede-Dade- 1140 AM CST Fri Jan 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Portions of central, east central, southwest, and west central Missouri. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
546 WWUS43 KSGF 101805 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1205 PM CST Fri Jan 10 2025 MOZ055>057-067>069-078-089-101915- /O.CAN.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Benton-Morgan-Miller-St. Clair-Hickory-Camden-Cedar-Dade- 1205 PM CST Fri Jan 10 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... The heavier accumulating snow has ended. Roads remain snow covered and travel remains hazardous. $$ MOZ082-083-090>092-094-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Texas-Dent-Greene-Webster-Wright-Lawrence- 1205 PM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Light to moderate snow. Additional snow accumulations up to one inch. * WHERE...Dent, Texas, Greene, Lawrence, Webster, and Wright Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ MOZ095>098-102>106-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Christian-Douglas-Howell-Shannon-Barry-Stone-Taney-Ozark-Oregon- 1205 PM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Light to moderate snow. Additional snow accumulations up to one inch. * WHERE...Howell, Oregon, Shannon, Barry, Christian, Douglas, Ozark, Stone, and Taney Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ MOZ058-070-071-079>081-110000- /O.CON.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Maries-Pulaski-Phelps-Polk-Dallas-Laclede- 1205 PM CST Fri Jan 10 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Light to moderate Snow. Additional snow accumulations up to one inch. * WHERE...Maries, Pulaski, Phelps, Dallas, Laclede, and Polk Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
231 WWUS43 KSGF 101853 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 1253 PM CST Fri Jan 10 2025 MOZ082-090>092-094>097-102>105-102000- /O.CAN.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Texas-Greene-Webster-Wright-Lawrence-Christian-Douglas-Howell- Barry-Stone-Taney-Ozark- 1253 PM CST Fri Jan 10 2025 ...WINTER STORM WARNING IS CANCELLED... Accumulating snow has ended over the area, however many roads remain snow covered and hazardous. $$ MOZ058-070-071-079>081-102000- /O.CAN.KSGF.WW.Y.0002.000000T0000Z-250111T0000Z/ Maries-Pulaski-Phelps-Polk-Dallas-Laclede- 1253 PM CST Fri Jan 10 2025 ...WINTER WEATHER ADVISORY IS CANCELLED... Accumulating snow has ended over the area, however many roads remain snow covered and hazardous. $$ MOZ083-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Dent- 1253 PM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Light snow with a trace to possibly half inch of additional snow accumulations. * WHERE...Dent County. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ MOZ098-106-110000- /O.CON.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Shannon-Oregon- 1253 PM CST Fri Jan 10 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Light snow with a trace to possibly half inch of additional snow accumulations. * WHERE...Oregon and Shannon Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. Call 1-888-275-6636 for road conditions. && $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
977 WWUS43 KSGF 101939 WSWSGF URGENT - WINTER WEATHER MESSAGE National Weather Service Springfield MO 139 PM CST Fri Jan 10 2025 MOZ083-098-106-102045- /O.CAN.KSGF.WS.W.0002.000000T0000Z-250111T0000Z/ Dent-Shannon-Oregon- 139 PM CST Fri Jan 10 2025 ...WINTER STORM WARNING IS CANCELLED... With the main accumulating snow having ended, the winter storm warning has been canceled. While the snow may be ending, many roads remain snow covered and hazardous. $$ For more information from the National Weather Service, visit http://weather.gov/sgf Lindenberg
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this winter storm warning went out at Jan 8, 10:51 PM CST, 3 hours 7 minutes earlier. Its key messages:
- Cold conditions will occur across the area into tonight.
- Snow is likely across the area Thursday evening into Friday.
- Generally dry conditions and closer to normal temperatures for this time of year in the Saturday through Tuesday time period.
Area forecast discussion, Jan 8, 10:51 PM CST, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1051 PM CST Wed Jan 8 2025
.KEY MESSAGES...
- Cold conditions will occur across the area into tonight.
- Snow is likely across the area Thursday evening into Friday.
- Generally dry conditions and closer to normal temperatures for
this time of year in the Saturday through Tuesday time period.
&&
.SHORT TERM /THROUGH FRIDAY/...
Issued at 130 PM CST Wed Jan 8 2025
Synoptic overview and current conditions: Water vapor imagery
and upper level analysis continue to show northwest flow over
the forecast area with a strong cut-off low over the Baja
region. Visible imagery shows a large area of stratocumulus
across the forecast area which is leading to some scattered
flurries. A large area of cold high pressure was centered over
the plains with temperatures here over the Missouri Ozarks and
extreme southeast Kansas still in the teens to mid 20s.
Rest of the afternoon: The stratocu deck will persist in the
afternoon with scattered flurries continuing with no
accumulation expected. Temperatures will likely not get out of
the 20s this afternoon, with the best potential over south
central MO near the AR border.
Tonight: Another cold night is in store as the area of high
pressure drifts overhead. The stratocu should clear out and with
a light wind we should dip back into the single digits to teens.
Thursday: The upper level closed low should begin to open up and
start to eject eastward. A surface low should start to develop
along the Gulf coast of Texas. Upper energy and jet dynamics
should start to move into the area by late in the day with some
light snow developing during the late afternoon in the southwest
portion of the CWA.
Thursday night-Friday snow potential: The surface low will
continue to track along the Gulf coast with the upper wave
tracking east into the plains. Upper energy will continue to
push across the area. RAP showing the potential for some
frontogenetic forcing at 700 and 850 mb across the area with the
potential for some southwest to northeast snow bands. With the
surface low so far to the south, the main snow accumulations
over our area will likely be within these narrow snow bands and
there may be several that set up. Unfortunately, while we can
predict a generalized area where these mesoscale bands may set
up, it is difficult to pinpoint exactly where they might occur.
Outside of these narrow bands, snowfall amounts will be less
than the overall forecast, and within these bands, it may be
slightly higher totals. We will likely be going with a winter
weather advisory from around 5 pm Thursday through 6 pm Friday
to account for the accumulating snow. Generalized snow amounts
over the area will be in the 2 to 4 inch range, however may be
lower outside of the main snow bands and slightly higher within
the bands.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 130 PM CST Wed Jan 8 2025
After this system exits the area, we should continue to see
lower than normal temperatures persist, however they will not be
as bitterly cold as we've had the past few days. Lows in the
teens to 20s and highs in the 30s are expected.
An upper level wave Saturday night into Sunday will bring cloud
cover to the area, but the majority of any precipitation should
remain north of the area.
After this wave passes through, temperatures will begin to
moderate to more normal towards the middle to end of next week
with little to no precipitation.
&&
.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 1049 PM CST Wed Jan 8 2025
VFR conditions will persist under widespread snow moves in late
Thursday afternoon and continues into Friday. Expect IFR to LIFR
conditions with the light to moderate snowfall.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Winter Weather Advisory from 5 PM Thursday to 6 PM CST Friday
for KSZ073-097-101.
MO...Winter Weather Advisory from 5 PM Thursday to 6 PM CST Friday
for MOZ055>058-066>071-077>083-088>098-101>106.
&&
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...TitusHazardous weather outlook, Jan 8, 2:06 PM CST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 206 PM CST Wed Jan 8 2025 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-092015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 206 PM CST Wed Jan 8 2025 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited Cold Risk. DISCUSSION... Cold temperatures are expected again tonight with lows in the single digits to teens. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Accumulating snowfall is expected to begin Thursday evening and continue into Friday. The better snow totals will likely occur in narrow bands which may bring snow totals of 3 to 5 inches. Outside of the heavier snow bands, lesser amounts are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
Nearby
Winter Storm Warnings in Missouri, 2025Winter Storm Warnings in Kansas, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.